Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

LSD Overdose

What to Know About The Dangers of Acid

LSD (Lysergic acid diethylamide, also known simply as “acid”) overdose is rare but potentially hazardous. Acid is known to cause several serious symptoms in its users, including but not limited to:

  • Severe hallucinations
  • Panic attacks
  • A dissociative state
  • Acid “flashbacks” in which parts of an acid experience are re-lived after the drug has worn off

An LSD overdose will not usually be fatal, as the drug does not cause respiratory depression, cardiac arrest, or any of the other effects that are generally though of as life threatening in recreational drug use. There are no widely accepted cases of death due to LSD use alone, despite the drug’s portrayal in popular media.

However, it can be dangerous to overdose on acid, as drug users may become depressed and can feel suicidal. Confused acid users may believe themselves to be invincible, which can cause them to take unreasonable actions that they would otherwise never take. There is also a danger of overdosing on other drugs while on acid, as LSD users sometimes try to take other drugs to amplify or counteract the facts of LSD and its hallucinogenic properties.

If you take LSD or if you believe that you know someone who does, recognizing the signs of acid use can be helpful.

Signs Of Acid Overdose And Use

A person who is using acid may have dilated pupils and may experience changes in body temperature. Most of the other symptoms of acid use are psychological and can include hallucinations, feelings of wakefulness or sleeplessness, and feelings of panic.

When a person has taken acid, he or she will often act very strangely and sometimes dangerously. An LSD overdose can be hard to diagnose, but if a person is displaying dangerous behavior or having a panic attack, prompt medical attention can be helpful at alleviating some of the negative symptoms of the drug. LSD overdose can be treated at a hospital or reported anonymously to a poison control center hot-line.

Treating An LSD Overdose

When a person seeks help for an LSD overdose, he or she is usually having panic attacks and may feel vulnerable or anxious. To treat this effect of acid, a doctor may use a drug like diazepam. However, the actual acid “trip” itself will not usually be directly treated, as it poses little medical risk; the drug needs to be processed by the body in order for the trip to end, and while a patient may be carefully monitored, this may be the extent of medical treatment. Monitoring a patient can be very important if the patient has been feeling depressed or suicidal.

Drug users who take acid with other drugs often require treatment for those other drugs’ effects. This is carried out on a case-by-case basis depending on the weight of the drug user, the amount and types of other drugs that were taken, and various other factors that can change treatment options.

Acid Overdose And Addiction

Some people become psychologically dependent on acid, although this is considered rare. However, LSD addiction is a serious problem and should be treated, particularly if a user repeatedly overdose on acid or seems to take unreasonable actions to get and use the drug. Treating an acid addiction requires the help of a knowledgeable therapist with a history in drug addiction treatment. You can find help for dealing with an acid addiction or a user who repeatedly overdoses on LSD by contacting an organization dedicated to addiction treatment such as Narcotics Anonymous.
 

No related posts.


Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Health Disclaimer | Cookies